MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 SIGMA HP UNI FEMORAL INTRODUCR; KNEE INSTRUMENT : INSERTION DEVICES

DEPUY ORTHOPAEDICS, INC. 1818910 SIGMA HP UNI FEMORAL INTRODUCR; KNEE INSTRUMENT : INSERTION DEVICES
Catalog Number 202456000
Medical Device Problem Codes Break (1069); Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Intraoperatively the instrument fissured.No surgery delay, no adverse patient consequences.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Corrected: (device codes).Product complaint # (b)(4).Investigation summary : the investigation identified the returned device was broken.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.  if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the investigation identified the returned device was broken.The complaint sample consisted of (1) 202456000 sigma hp uni femoral introducer.The date code gm0909 indicates this device was manufactured in september 2009.Examination of the submitted device found a fragment of the outer cylinder broken off at the introducer end.All pieces were returned and there was no reported surgical delay.The unicondylar surgical technique (pg.26) points to using a mallet to firmly tap the introducer, however, the extensive damage/deformation to the head of the device is indicative of excessive heavy impaction.The root cause is attributed to user error/technique due to inappropriate excessive heavy impaction of the device.Based on the root cause determination of user error/technique, the need for corrective action was not indicated.Monitor complaints through sep-419.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: null.Device history batch: null.Device history review: null.

Brand Name
SIGMA HP UNI FEMORAL INTRODUCR
Common Device Name
KNEE INSTRUMENT : INSERTION DEVICES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key8366723
Report Number1818910-2019-85693
Device Sequence Number1833126
Product Code HWR
UDI-Device Identifier10603295083290
UDI-Public10603295083290
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number202456000
Device Lot NumberGM0909
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2019
Initial Date Received by Manufacturer 02/18/2019
Supplement Date Received by Manufacturer03/13/2019
04/04/2019
Initial Report FDA Received Date02/25/2019
Supplement Report FDA Received Date04/05/2019
04/15/2019
Patient Sequence Number1